Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/8995
Citations
Scopus Web of ScienceĀ® Altmetric
?
?
Type: Journal article
Title: Exacerbation of postural tremor with emergence of Parkinsonism following neuroleptic administration
Author: Playford, E.
Britton, T.
Thompson, P.
Brooks, D.
Findley, L.
Marsden, C.
Citation: Journal of Neurology, Neurosurgery and Psychiatry, 1995; 58(4):487-489
Publisher: BMJ Publishing Group
Issue Date: 1995
ISSN: 0022-3050
1468-330X
Abstract: Neuroleptic medication in three patients with prior isolated postural arm tremor led to a conspicuous deterioration; the postural tremor increased in amplitude, tremor appeared at rest, and other signs of mild parkinsonism developed. Withdrawal of neuroleptic drugs led to improvement in tremor and disappearance of parkinsonism. Positron emission tomography showed no reduction in uptake of [18F]dopa into nigrostriatal terminals suggesting that these patients did not have Parkinson's disease. Neuroleptic drugs can convert postural essential arm tremor into that characteristic of Parkinson's disease in patients with no evident nigrostriatal lesion.
Keywords: Humans; Parkinson Disease, Secondary; Tremor; Antipsychotic Agents; Posture; Adult; Aged; Female; Male
RMID: 0030004855
DOI: 10.1136/jnnp.58.4.487
Appears in Collections:Medicine publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.